MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35DFCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 30035364l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a ventricular tachycardia (vt) ablation procedure for premature ventricular contractions (pvcs) with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.Pre-procedure, prior to any catheters being inserted, a small pericardial effusion was detected via intracardiac echocardiography (ice).Post-procedure, during the waiting period, and prior to catheter removal, the patient became hypotensive and the effusion was confirmed to have increased via ice.Pericardiocentesis yielded an unspecified volume of fluid.Blood pressure normalized.Patient was reported to be in stable condition and was transported to the intensive care unit (icu) for observation.There is no information regarding extended hospitalization.Factors cited that may have contributed to the adverse event include the small pericardial effusion identified prior to catheter introduction.Physician¿s opinion regarding the cause of the adverse event is that although a small pericardial effusion was identified prior to ablation, the physician believed that the adverse event was caused by hyperdynamic cardiac wall motion secondary to ablation and the use of isuprel.There were no issues, errors, or malfunctions reported on any bwi products or equipment during the procedure.No transseptal puncture was performed, as a retrograde aortic approach was used to access the left ventricle.There is no sheath information.Generator was set on power control mode at 20-30 watts with temperature cut-off at 40 degrees celsius and impedance spike cut-off of 250 ohms.Temperature and impedance remained within normal limits throughout the procedure.Power was not titrated.There is no information regarding overall ablation time at the site of injury or last ablation cycle time at the site of injury, as the site of injury was not identified.There is no information regarding irrigated catheter flow setting.Patient received anticoagulant during the procedure with activated clotting time (act) goal of 300-350 seconds.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7630217
Report Number2029046-2018-01727
Device Sequence Number2482167
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public10846835003208
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue NumberBNI35DFCT
Device Lot Number30035364L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2018
Initial Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age68 YR